Illinois, 2025

Winter Storm in Illinois, November 29, 2025

November 29, 2025 · NWS LSX · 13 events in 13 counties and zones

Snow began in the early morning hours of Saturday, November 29 and quickly became heavy. Snowfall rates reached 1 inch per hour or more for a time.

Where it happened

Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

Snow began in the early morning hours of Saturday, November 29 and quickly became heavy. Snowfall rates reached 1 inch per hour or more for a time. Snow gradually transitioned to rain as the temperature warmed up after sunrise, but several inches had already blanketed the region by then. This was a heavy, wet snowfall that quickly coated roads and led to hazardous travel conditions primarily Saturday morning.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Nov 29, 2:51 AM CST, 9 minutes earlier. Its key messages:

  • A winter storm will continue to impact the area through this afternoon, with the greatest impacts expected across northeastern Missouri and west-central Illinois. A Winter Storm Warning and Winter Weather Advisory remain in effect for portions of the area.
  • Another round of snow is forecast to impact the area Monday- Monday night, with a medium chance (40-60%) of an inch or more of snow.
  • Abnormally cold temperatures are expected through the upcoming week.
Area forecast discussion, Nov 29, 2:51 AM CST, 9 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
251 AM CST Sat Nov 29 2025

.KEY MESSAGES...

- A winter storm will continue to impact the area through this afternoon,
  with the greatest impacts expected across northeastern Missouri
  and west-central Illinois. A Winter Storm Warning and Winter
  Weather Advisory remain in effect for portions of the area.

- Another round of snow is forecast to impact the area Monday- Monday
  night, with a medium chance (40-60%) of an inch or more of
  snow.

- Abnormally cold temperatures are expected through the upcoming
  week.

&&

.SHORT TERM... (Through Sunday Night)
Issued at 248 AM CST Sat Nov 29 2025

Early morning water vapor imagery shows a deepening trough digging
into the Plains, with a moisture plume extending from the Gulf
northward into the Northern Plains. The trough's surface reflection
can be seen in observations traversing the Oklahoma-Kansas state
line. Robust warm air advection ahead of the low, indicated by the
wing of precipitation moving across the area and driven by a
strengthening low-level jet, will continue to overspread the CWA as
the low pushes east-northeastward. Recent ACARS profiles upwind out
of KSGF show winds peaking at 50-55 kts between 900 and 850 mb, and
this is expected to translate eastward across our region. This will
continue to feed precipitation chances through the morning into the
afternoon across the entire CWA, with winds also picking up thanks
to mixing of the low-level jet. Wind gusts will occasionally peak
around 40 mph through the day, particularly across southeastern
Missouri and southwestern Illinois this afternoon when the core of
the jet will pass overhead.

Back to the precipitation - as expected, heavier precipitation rates,
dynamic cooling, and wetbulbing have brought temperatures north of
the I-70 corridor to or below freezing where precipitation occurs,
with most locations here reporting snow. Thanks to the strong warm
air advection, portions of central Missouri are seeing quick
fluctuations in precipitation type as the aforementioned processes
and the advection battle. As the low and low-level jet draw closer
through the day, the warm air advection will win out, with
temperatures slowly warming above freezing from southwest to
northeast, changing snow over to rain as it does so. This changeover
will gradually occur later this morning through this afternoon, with
portions of northeastern Missouri and west-central Illinois being
the last to changeover, if they do so at all.

For this portion of the area, the Winter Storm Warning remains on
track. Here, accumulations of 5"+ are expected (90% or higher chance
based on the 00z HREF). A row of counties southward in the Winter
Weather Advisory, a tight gradient is expected, and there is a low
chance that warning-criteria accumulation could sneak into northern
portions of these counties. Within the entire advisory area,
confidence in amounts is lower thanks to the effects of the warm air
advection, fracturing of ice crystals thanks to strong winds, and
compaction. On the low end, amounts within the advisory may range
from 1-3" or up to 5" on the high end. Regardless, confidence in
impacts to travel within the advisory are high (80% chance), as
snowfall rates now through approximately 8am may exceed 1" an hour
at times. This will lead to quick degradation of road conditions,
especially those untreated.

As the low-level jet pivots eastward, the more persistent
precipitation will come to an end west to east through the afternoon
and early evening. The low's attendant cold front will quickly swing
through the CWA this evening, marking the end of precipitation
chances across the area. There may be a brief hit of snow or rain-
snow mix with this FROPA, but confidence is low that it will be
impactful. This FROPA signals the entry of an Arctic air mass
into the Midwest, with temperatures falling quickly late this
evening and tonight. Lows look to bottom out in the mid-20s for
most locations, with portions of northeastern Missouri and west-
central Illinois seeing values in the teens. For areas that
maintain snowpack into the evening, forecasted low temperatures
may need to be bumped down a degree or two.

This Arctic air mass will only move further into the region tomorrow
thanks to deep northwesterly flow in the wake of the departing upper-
level trough. Afternoon temperatures will struggle to break freezing
for a majority of locations, with Reynolds, Iron, and Madison
counties in MO having the greatest chance (50-60% per the NBM) of
reaching or exceeding 32 degrees. The current forecast (mid-20s) is
nearly 20 degrees below climatological normals. This sets the stage
for an even colder night Sunday, with teens forecasted for lows
across the entire CWA.

Elmore

&&

.LONG TERM... (Monday through Friday)
Issued at 248 AM CST Sat Nov 29 2025

Early Monday, guidance consensus is that another upper-level trough
will be quickly making its way through the central CONUS; its
surface low deepening along the Gulf Coast and moving northeastward.
While this would typically place our CWA well north of any impacts,
frontogenical forcing paired the lift via the trough axis and a
developing upper-level jet streak will be enough to force light
snowfall across the CWA Monday into Monday night. Due to ongoing
impacts from our current winter storm, an in-depth examination of
this event will have to wait. Confidence is high that totals will be
relatively light, with NBM probabilities of reaching and exceeding
1" at 40-60% area-wide but failing to rise above 30% for 2" for much
of the area. Still, this light snowfall could still be impactful if
it coincides with the evening rush hour, particularly for the St.
Louis metro area. We will be able to better hone in on this system
with this afternoon's or tonight's forecast package.

Beyond Monday's system, a majority (80%+) of global ensemble members
are dry through the end of the workweek. A dry FROPA late
Wednesday/early Thursday and persistent troughing just north of the
region will reinforce our below normal temperatures, with ensemble
means supporting that most locations will fail to get out of the 30s
through the upcoming week. The coldest portion of the period looks
to be in the wake of the cold front Wednesday night and Thursday,
though ensemble spread leads to low confidence in exact values.

Elmore

&&

.AVIATION...  (For the 06z TAFs through 06z Saturday Night)
Issued at 1007 PM CST Fri Nov 28 2025

Snow and rain/snow mix is moving into central and northeast
Missouri. As of 05z, snowfall is being reported at La Plata, MO
as far south as Marshall, MO and a mix is seen at Sedalia per area
cameras. Flight conditions will deteriorate as precip continues to
overtake the area, with IFR to LIFR vsbys expected Saturday
morning during the heaviest snow/rain, and equally low ceilings
expected into Saturday evening. Portions of central and south-
central Missouri are expected to remain all rain through Saturday
afternoon, whereas locations further north and east will see
longer durations of snow. The rain/snow line will push northeast
through Saturday, with widespread rain expected by late Saturday
afternoon. The system will fully exit Saturday evening, and
ceilings will gradually improve.

Jaja

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Winter Storm Warning until midnight CST tonight for Knox MO-
     Lewis MO.

     Winter Weather Advisory until midnight CST tonight for Audrain
     MO-Lincoln MO-Marion MO-Monroe MO-Montgomery MO-Pike MO-
     Ralls MO-Saint Charles MO-Saint Louis City MO-Saint Louis
     MO-Shelby MO-Warren MO.

IL...Winter Storm Warning until midnight CST tonight for Adams IL-
     Brown IL-Greene IL-Macoupin IL-Montgomery IL-Pike IL.

     Winter Weather Advisory until midnight CST tonight for Bond IL-
     Calhoun IL-Clinton IL-Fayette IL-Jersey IL-Madison IL-
     Marion IL-Saint Clair IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Nov 29, 2:55 AM CST, 5 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
255 AM CST Sat Nov 29 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-300900-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
255 AM CST Sat Nov 29 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Accumulating snow is expected through this evening. Please see the
Winter Storm Warning and Winter Weather Advisory for further details.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report snowfall accumulation to NWS St.
Louis.

Elmore

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

13 winter storm. Local standard time, as filed.

Winter Storm, Adams

When
November 29, 3:00 AM CST to 12:00 PM CST
Where
Adams forecast zone
Reported by
Public
Coordinates
39.988, -91.188 (the zone’s center; the record gives no point)

A total of 8 to 10 inches of snow fell primarily during the morning hours. The snowfall rate reached 1 inch per hour at times.

Winter Storm, Brown

When
November 29, 3:00 AM CST to 12:00 PM CST
Where
Brown forecast zone
Reported by
Public
Coordinates
39.962, -90.750 (the zone’s center; the record gives no point)

A total of 8 to 10 inches of snow fell primarily during the morning hours. The snowfall rate reached 1 inch per hour at times.

Winter Storm, Pike

When
November 29, 3:00 AM CST to 12:00 PM CST
Where
Pike forecast zone
Reported by
Public
Coordinates
39.623, -90.886 (the zone’s center; the record gives no point)

A total of 8 to 10 inches of snow fell primarily during the morning hours. The snowfall rate reached 1 inch per hour at times.

Winter Storm, Calhoun

When
November 29, 4:00 AM CST to 12:00 PM CST
Where
Calhoun forecast zone
Reported by
Public
Coordinates
39.169, -90.667 (the zone’s center; the record gives no point)

A total of 6 to 9 inches of snow fell primarily during the morning hours. The snowfall rate reached 1 inch per hour at times.

Winter Storm, Greene

When
November 29, 4:00 AM CST to 12:00 PM CST
Where
Greene forecast zone
Reported by
Public
Coordinates
39.356, -90.390 (the zone’s center; the record gives no point)

A total of 7 to 9 inches of snow fell primarily during the morning hours. The snowfall rate reached 1 inch per hour at times.

Winter Storm, Jersey

When
November 29, 4:00 AM CST to 12:00 PM CST
Where
Jersey forecast zone
Reported by
Public
Coordinates
39.086, -90.357 (the zone’s center; the record gives no point)

A total of 6 to 8 inches of snow fell primarily during the morning hours. The snowfall rate reached 1 inch per hour at times.

Winter Storm, Macoupin

When
November 29, 5:00 AM CST to 1:00 PM CST
Where
Macoupin forecast zone
Reported by
Public
Coordinates
39.261, -89.924 (the zone’s center; the record gives no point)

A total of 7 to 9 inches of snow fell primarily during the morning hours. The snowfall rate reached 1 inch per hour at times.

Winter Storm, Montgomery

When
November 29, 5:00 AM CST to 1:00 PM CST
Where
Montgomery forecast zone
Reported by
Public
Coordinates
39.231, -89.479 (the zone’s center; the record gives no point)

A total of 7 to 9 inches of snow fell primarily during the morning hours. The snowfall rate reached 1 inch per hour at times.

Winter Storm, Madison

When
November 29, 5:00 AM CST to 12:00 PM CST
Where
Madison forecast zone
Reported by
Public
Coordinates
38.830, -89.905 (the zone’s center; the record gives no point)

A total of 4 to 8 inches of snow fell primarily during the morning hours. The snowfall rate reached 1 inch per hour at times.

Winter Storm, Bond

When
November 29, 5:00 AM CST to 1:00 PM CST
Where
Bond forecast zone
Reported by
Public
Coordinates
38.887, -89.436 (the zone’s center; the record gives no point)

A total of 5 to 8 inches of snow fell primarily during the morning hours. The snowfall rate reached 1 inch per hour at times.

Winter Storm, Fayette

When
November 29, 5:00 AM CST to 1:00 PM CST
Where
Fayette forecast zone
Reported by
Public
Coordinates
39.000, -89.024 (the zone’s center; the record gives no point)

A total of 5 to 8 inches of snow fell primarily during the morning hours. The snowfall rate reached 1 inch per hour at times.

Winter Storm, St. Clair

When
November 29, 5:00 AM CST to 12:00 PM CST
Where
St. Clair forecast zone
Reported by
Public
Coordinates
38.470, -89.928 (the zone’s center; the record gives no point)

A total of 5 to 6 inches of snow fell primarily during the morning hours. The snowfall rate reached 1 inch per hour at times.

Winter Storm, Washington

When
November 29, 5:00 AM CST to 1:00 PM CST
Where
Washington forecast zone
Reported by
Public
Coordinates
38.352, -89.410 (the zone’s center; the record gives no point)

A total of 4 to 6 inches of snow fell primarily during the morning hours. The snowfall rate reached 1 inch per hour at times.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2025Every state in 2025This day in weather historyWarnings in Illinois, November 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1305177, 1305178, 1305179, 1305181, 1305182, 1305184, 1305185, 1305186, 1305187, 1305188, 1305190, 1305191, 1305192.